Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pi, cholesterol
Jun 26, 2006

Hello, I am a 30 y/o male HIV+ for 9 years, began treatment last year with cd4 of 8 and vl >750000. Last labs cd4 364 (down from last month 450) and vl undetectable. Triglycerides 324, LDL 41 Hdl 19. On Kaletra and Truvada. What would you reccomend? How high is 324? Also had a +ppd (no active disease) so on isoniazid. Have been on fish oil for last month and a half or so but have read negative info about immune suppresion. Or Niacin (bad for liver?) Not real sure how worried I should be, last year didn't care if I lived, Now have found Many reasons to want to live a long life, Trying to do the best thing for long term health. Thank you for your answer.

Response from Dr. Henry

Your cholesterol levels (both good and bad forms) are low so the focus for lipid management is the modest elevation in triglycerides which are of only modest concern. Exercise and diet may help some. At some point a switch off the Kaletra to perhaps boosted atazanavir might be an option which may result in a decrease in the triglyceride levels (depends on your treatment/resistance history to some degree). Fibrates are used to decrease triglyceride levels with modest succcess and reasonable safety. KH



Previous
DDI, D4T and Viracept
Next
Circular blotches

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement